MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 231; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 231; INTRAOCULAR LENS
Model Number ISERT 231 (+20.00D)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This issue is considered mdr reportable due to patient capsule, iol needed to be removed and anterior vitrectomy performed.The surgeon did not have to enlarge the incision to remove the iol.The surgeon used a different iol once an anterior vitrectomy was performed.Patient is reported to be in stable condition.(serial no.: (b)(4) -model 231.Regarding the report, customer has indicated that they intend to return the product.Return is pending.Once received, a product investigation will be conducted.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
Due to patient capsule, iol needed to be removed and anterior vitrectomy performed.The surgeon did not have to enlarge the incision to remove the iol.Surgeon used a different iol once an anterior vitrectomy was performed.
 
Additional Manufacturer Narrative
The purpose of this follow-up report #1 is to provide additional information regarding device evaluation findings completed after the initial report was filed.The device evaluation was conducted by hoya qa (b)(4).Device evaluation details: upon evaluation, the lens was ejected out from the injector.The slider and the rod could advance properly.Trace of lubricant was found on the lens and inside the injector tip.A dhr (design history records) review of the manufacturing and inspection steps of this device was conducted.No abnormalities were found in production and inspection records of the product.Root cause was not determined.(b)(4).
 
Event or Problem Description

Brand Name
HOYA ISERT 231
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
14768 pipeline avenue
chino hills CA 91709
MDR Report Key5413308
Report Number3006723646-2016-00003
Device Sequence Number13594515
Product Code HQL
UDI-Device Identifier04547480351315
UDI-Public04547480351315
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 01/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model NumberISERT 231 (+20.00D)
Device Lot NumberAH640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2016
Supplement Report FDA Received Date02/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR